MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7312
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 03/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured in as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that she obtained blood glucose readings of 363 mg/dl and 89 mg/dl at 1:00 p.M.With the contour next ez meter.The customer was experiencing symptoms of hypoglycemia which she described as feeling warm and could pass out.The customer took relion glucose tablets and apple juice and recovered well.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.Replacement meter kit and test strips were sent to the customer.
 
Additional Manufacturer Narrative
A device history record was reviewed for the suspected contour nex ez meter with serial # (b)(6) and no manufacturing anomalies were found.
 
Additional Manufacturer Narrative
The customer did not return suspected device for evaluation.Therefore, an in-house testing was performed with the in-house contour next ez meter and in-house contour next test strips from lot # 2epef11b using blood sample, which gave a satisfactory performance.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION NUMBER: 1000134386)
2131-1 minamigata
toon ehime, 791-0 395
JA   791-0395
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key16735686
Report Number1810909-2023-00067
Device Sequence Number12411447
Product Code NBW
UDI-Device Identifier10301937312219
UDI-Public10301937312219
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2024
Device Model Number7312
Device Catalogue Number7312
Device Lot Number2EPEF11B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2023
Supplement Date Received by Manufacturer08/23/2023
09/15/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date08/29/2023
09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age84 YR
Patient SexFemale